Alert archive / Ohio / Wind Chill Advisories in 2007
Wind Chill Advisory 5, NWS Cleveland, OH
NWS Cleveland, OH issued this wind chill advisory at Feb 16, 2007, 4:00 AM EST for 15 counties in Ohio. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2007, 4:00 AM EST (09:00 UTC)
- Expired
- Feb 16, 2007, 11:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
Counties Ashland County, OH, Crawford County, OH, Erie County, OH, Hancock County, OH, Huron County, OH, Lorain County, OH, Lucas County, OH, Marion County, OH, Morrow County, OH, Ottawa County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 98 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCLE 160900 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 400 AM EST FRI FEB 16 2007 OHZ003-006>010-017>019-027>030-036-037-161600- /O.NEW.KCLE.WC.Y.0005.070216T0900Z-070216T1600Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...FINDLAY...TIFFIN...NORWALK... UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...MARION... MOUNT GILEAD 400 AM EST FRI FEB 16 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. WIND CHILL READINGS THIS MORNING WILL RANGE FROM 10 BELOW TO 18 BELOW IN THE ADVISORY AREA WITH WINDS OF 10 TO 15 MPH. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ KIELTYKA
1 follow-up statement
000 WWUS41 KCLE 161618 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1118 AM EST FRI FEB 16 2007 OHZ003-006>010-017>019-027>030-036-037-161730- /O.EXP.KCLE.WC.Y.0005.000000T0000Z-070216T1600Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...FINDLAY...TIFFIN...NORWALK... UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...MARION... MOUNT GILEAD 1118 AM EST FRI FEB 16 2007 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. MOSTLY SUNNY SKIES ACROSS WESTERN AREAS FROM TOLEDO TO MANSFIELD HAVE ALLOWED TEMPERATURES TO CLIMB QUICKLY THIS MORNING WELL INTO THE SINGLE DIGITS...AND AFTERNOON HIGH TEMPERATURES ARE EXPECTED TO RANGE IN THE MID TEENS. HOWEVER...WIND SPEEDS ARE EXPECTED TO REMAIN AROUND 10 TO 15 MPH THIS AFTERNOON. THEREFORE...WIND CHILL VALUES MAY CONTINUE TO RANGE BETWEEN ZERO AND TEN BELOW. ACROSS EASTERN PORTIONS OF THE FORECAST AREA...TEMPERATURES HAVE RISEN A BIT SLOWER DUE TO CLOUD COVER. HOWEVER...TEMPERATURES ARE GRADUALLY CLIMBING THERE ALSO AND RANGE AROUND 10 DEGREES TO THE MID TEENS...AND AFTERNOON HIGHS ARE ALSO EXPECTED TO RANGE IN THE MID TO UPPER TEENS. WINDS SPEEDS ACROSS THE EAST WILL ALSO CONTINUE AROUND 10 MPH THROUGH THE AFTERNOON. WIND CHILL VALUES THROUGH THE AFTERNOON MAY CONTINUE TO RANGE AROUND ZERO DEGREES. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this wind chill advisory went out at Feb 16, 1:10 AM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Feb 16, 1:10 AM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 110 AM EST FRI FEB 16 2007 .SHORT TERM (OVERNIGHT)... BAND OF SNOW MOVING IN FROM LAKE ERIE...UPDATED TO ENHANCE THE FORECAST FOR AREAS IN THE SECONDARY SNOW BELT. OTHERWISE FORECAST OK. && .AVIATION(06Z-06Z)... WEAK TROF NOW CROSSING LERI AND SHOULD BE OUT OF AREA NEXT FEW HOURS. SOME SHSN CONT IN ADVANCE OF THIS FEATURE WITH A COUPLE NICE BANDS HEADING INTO THE KERI AREA. FLOW SHOULD BECOME SWLY BY DAYBREAK WHICH WILL FINALLY BRING AN END TO THE SNOW. WILL LIKELY BE SUM IFR VSBYS AT KERI NEXT FEW HOURS WITH MVFR CIGS AND VSBYS POSSIBLE AT KYNG AND KCLE. ALREADY STARTING TO SEE SOME OF THE CIGS OVER SRN LWR MI BREAK UP AND EXPECT WRN TAF SITES TO BECOME SCT NEXT COUPLE HOURS. ALSO EXPECT CLEARING AT KMFD AND MAYBE KCLE BY DAYBREAK. 1000 TO 700 MB MEAN RH IN THE 40 TO 50 PERCENT RANGE DURING THE DAY FRI AND CU RULE SHOWING CLR SKIES IN THE W AND SCT SKIES IN THE E. THIS SEEMS REASONBALE. && .UPDATED SHORT TERM (OVERNIGHT)... TROUGH SEEMS TO BE SWINGING THROUGH THE AREA. RADAR ECHOES HAVE EXPANDED A BIT BEING ENHANCED BY WEST FLOW OFF LAKE MICHIGAN AND WEAK SYNOPTIC UVV. NW PA COUNTIES HAVE HAD A GENERAL 0.5 TO 1.5 INCHES OF SNOW SINCE LATE AFTERNOON. THINK THE ACCUMULATING SNOW SHOWERS WILL TAPER OFF AFTER TROUGH EXITS AFTER MIDNIGHT ALTHOUGH FLOW REMAINS WESTERLY OFF LAKE MICHIGAN/ERIE. WITH ICE COVER WOULD THINK THAT NEW SNOW WOULD BE LIMITED TO ANOTHER INCH MAYBE TWO IN A FEW SPOTS AND WILL INDICATE SUCH IN UPDATED FCST. WEST WIND IS A BIT STIRRED UP WITH PASSAGE OF TROUGH. WILL NOT LOSE MUCH WIND SPEED OVERNIGHT BUT PROBABLY JUST ENOUGH (JUST UNDER 10 MPH) SO THAT WILL NOT NEED A WIND CHILL ADVISORY. COMBINATION OF WIND AND LOW TEMPS WILL NOT BE ANY COLDER THAN IT HAS BEEN IN RECENT NIGHTS...STILL PLENTY COLD...BUT PROBABLY NOT WORTH A HEADLINE. WILL INDICATE MINIMUM WIND CHILLS IN FCST AT ABOUT -10F. FLOW WILL BECOME SOUTHWEST FRI MORNING AND WILL BACK AWAY FROM SNOW SHOWERS FOR CLEVELAND/LORAIN AREA AS MOST CLOUDS AND ANY FLURRIES SHOULD BE RESTRICTED UP THE EAST LAKESHORE INTO NW PA. NO OTHER CHANGES. UPDATE ABOUT 950 PM && .SHORT TERM(TONIGHT-SUNDAY)... SKIES ARE STARTING TO CLOUD UP AHEAD OF A UPPER SHORT WAVE MOVING ACROSS THE EASTERN LAKES. EXPECT THIS SHORT WAVE TO ALLOW FOR SOME FLURRIES OR LIGHT SNOW SHOWERS ACROSS THE REGION DUE TO WEAK 850MB LIFT AND SOME ADDITIONAL MOISTURE. IN THE SNOWBELT REGION...EXPECT A LITTLE MORE COVERAGE OF SNOW SHOWERS BUT DO NOT THINK IT WILL BE MUCH MORE THAN SCATTERED IN NATURE GIVEN THE EVEN FURTHER LOSS OF HEAT FLUX OFF THE LAKE GIVEN THE SNOW PACK ON TOP OF THE ICE. ALTHOUGH THE NAM SHOWS SOME QPF IN THE NORTH CENTRAL COUNTIES TONIGHT...WILL OPT TO GO WITH JUST SCHC POPS FOR ALL AREAS EXCEPT THE SNOWBELT...WHICH WILL HAVE 50 POPS WITH SCATTERED SNOW SHOWER WORDING. ANY ACCUMS SHOULD BE AN INCH OR LESS TONIGHT IN THE SNOWBELT. BIG CONCERN FOR TONIGHT IS THE COLD. TEMPS ARE TOUGH TONIGHT GIVEN CLOUD COVER BUT IT CERTAINLY SEEMS LIKE SKIES MAY TRY TO CLEAR OUT ONCE THE UPPER SHORT WAVE PASSES BY...ESPECIALLY ACROSS THE WEST. NO DOUBT THAT TEMPS WILL DROP WELL BELOW GUIDANCE...PROBABLY AT OR BELOW ZERO OVER THE WEST AND SOUTH DUE TO THE SNOWPACK AND CLEARING SKIES. HOWEVER...IT IS UNCLEAR WHETHER OR NOT WINDS WILL STAY GREATER THAN 10 MPH WHICH IS REQUIRED FOR WIND CHILL ADVY CRITERIA. WITH THE DEEP AND COLD SNOW PACK...IT SEEMS POSSIBLE THAT THE LOW LVL WINDS WILL DECOUPLE DUE TO A VERY STRONG SFC BASED INVERSION. PLUS...WHERE THE WINDS ARE STRONGER ACROSS THE EAST TONIGHT...IT WILL LIKELY BE IN THE SINGLE DIGITS ALLOWING WIND CHILL VALUES TO STAY ABOVE -10F. WILL THEREFORE HOLD OFF ON ANY WIND CHILL HEADLINES...BUT THE EVENING SHIFT WILL NEED TO MONITOR WIND SPEEDS AND TEMPS AFTER DARK. A WIND CHILL ADVISORY MIGHT NEED TO BE ISSUED IF THE WINDS STAY UP AND TEMPS DROP MORE THAN FCST. HIGH PRES BUILDS INTO THE AREA ON FRIDAY. WILL STILL HAVE WESTERLY FLOW BUT ONLY SMALL POPS IN THE SNOWBELT. SKIES SHOULD STAY PARTLY SUNNY WITH THE VERY DRY ATMOSPHERE IN PLACE. FLOW SHOULD START TO SLOWLY TURN SOUTHWESTERLY AS THE HIGH SHIFTS EAST. MODELS STILL DISAGREE ON THE TIMING OF THE SATURDAY SYSTEM...BUT ARE COMING TOGETHER TO HAVING A QUICK PERIOD OF SNOW SAT INTO SAT EVENING. GFS STILL A LITTLE FASTER...BUT THE NAM HAS ALSO SHOWN A TREND TO BE A LITTLE FASTER. NOT A GREAT AMOUNT OF MOISTURE OR LIFT WITH THIS SYSTEM...BUT LIKE ANY CLIPPER AN INCH OR TWO OF SNOW IS POSSIBLE. WILL GO WITH CHC POPS LATE FRI NIGHT ACROSS THE WEST DUE TO THE FASTER MOVEMENT...THEN LIKELY POPS ALL AREAS SATURDAY. WILL CONTINUE WITH LIKELY POPS ACROSS THE EAST SAT NIGHT DUE TO WRAP AROUND AND ANY LIGHT LES. WILL DRY EVERYONE OUT DURING THE DAY ON SUNDAY AND SUNDAY NIGHT. TEMPS WILL STAY ON THE COLD SIDE. WILL CONTINUE WITH TEMPS BELOW GUIDANCE THRU THE PERIOD DUE TO SNOW COVER. IT IS UNCLEAR HOW LOW TEMPS WILL GO TONIGHT...BUT IF WINDS DIMINISH TONIGHT THEY WILL GET QUITE COLD AGAIN LIKE THIS MORNING. TEMPS WILL CONTINUE IN THE UPPER TEENS FRIDAY...THEN RISE INTO THE MID 20S AHEAD OF THE CLIPPER. TEMPS BACK IN THE UPPER TEENS/LOWER 20S ON SUNDAY. && .LONG TERM(MON-THU)... STILL LOOKS LIKE A PATTERN CHANGE IS IN THE FORECAST FOR THE EXTENDED PERIODS. THE EXTENDED MODELS ARE IN REASONABLE AGREEMENT IN SHOWING A PATTERN CHANGE TO MUCH MORE ZONAL FLOW OF PACIFIC ORIGIN. THIS SHOULD LEAD TO TEMPS RISING TO AT LEAST NORMAL...AND VERY POSSIBLY ABOVE NORMAL BY THURSDAY. THERE ARE SOME MODEL DISAGREEMENTS IN THE DETAILS...BUT CONSENSUS SHOWS BROAD SOUTHWEST FLOW DEVELOPING TUESDAY AHEAD OF A PLAINS SYSTEM. MODEL DISAGREEMENT ON WHERE A SOUTHERN STREAM WAVE WILL DEVELOP ON WEDNESDAY...BUT THE GFS AND ECMWF SHOW TEMPS WARM ENOUGH FOR RAIN OR A RAIN/SNOW MIX. WILL CONTINUE WITH CHC POPS TUE NIGHT-WED NIGHT. DRY WEATHER FOR THU WITH HIGH PRES BUILDS INTO THE AREA AGAIN. TEMPS SHOULD RISE TO AT LEAST NORMAL BY TUE...ALTHOUGH THE SNOWPACK WILL LIKELY KEEP TEMPS BELOW GUIDANCE TEMPS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && UPDATED SHORT TERM...KIELTYKA UPDATED SHORT TERM...KOSARIK SHORT TERM...MRD LONG TERM...MRD AVIATION...KUBINA
Hazardous weather outlook, Feb 15, 5:12 AM EST, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 512 AM EST THU FEB 15 2007 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-161015- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 512 AM EST THU FEB 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT FOR MUCH OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA UNTIL 10 AM THIS MORNING. WIND CHILL READINGS COULD REACH 15 BELOW. LATE THURSDAY NIGHT AND FRIDAY MORNING WIND CHILL READINGS COULD BE AROUND 15 BELOW ACROSS THE ENTIRE FORECAST AREA. A WIND CHILL ADVISORY MAY HAVE TO BE ISSUED FOR LATE TONIGHT AND FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEZ142>149-162>169-161015- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 512 AM EST THU FEB 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Ohio, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.